paxil cr

Discussion in 'Fibromyalgia Main Forum' started by angelisa337, Sep 13, 2006.

  1. angelisa337

    angelisa337 New Member

    Paxil made my symptoms much worse. I finally stopped taking naps. I had to go back to bed before lunch time and then another nap around 6 pm before bed time. I even had to go to bed by 11 pm exhausted but since i napped I wasn't able to go into a deep restful sleep, I would just lay there tossing and turning keeping my husband and child from being able to sleep... I also got anxiety from it, if I took it every other day.
  2. musikmaker

    musikmaker New Member

    I have used Paxil for quit awhile now for anziety. I went off of it once. However, my Doc had me take 6 weeks to wean off of it decreasing the dose progressively. I had no trouble or symptoms doing it this way.
  3. Redwillow

    Redwillow New Member

    Paxil: I am copying this from another post I wrote recently.

    I had personal experience with this one. A doctor in emerg put me on paxil after he diagnosed me with anxiety and depression. (This was before my dx for FM)

    The first thing I noticed was how tired I was on this medication, I could barely get off the couch. My appetite was never ending. When I was awake I couldn't stop eating. And quickly gained more than 20 lbs.

    What was worse the medication made me feel awful. Instead of making me feel better I feel disconnected, even more depressed and didn't have the energy to do anything about it. My husband was frightened, he said he didn't like the way I was on this medication.

    I asked to change meds and my GP said "oh you have to be on this for at least a year to make you feel better" and refused to change it to something else.

    I decided to quit taking it cold turkey. What a disaster! I was so nauseous, couldn't stop crying and by day 2 could barely move I was so nauseous. A cousin who is a nurse told me that you just can't go off anti depressants cold turkey and that the symptoms could go on for more than a few days!

    Well I felt trapped. I kept begging the GP to send me to a specialist, in this case a psychiatrist, because if they believed I had anxiety and depression then that is who I should be seeing. GP's response was OH you don't need to see a psychiatrist, he will just put you on more meds!

    Finally I had myself weaned down to 5 mg of Paxil! But couldn't stop completely! This from a med that I was told when I first went on it was not addictive!!!!!!

    When I finally got to see a psychiatrist he said he didn't believe I needed the Paxil, and gave me one pill of Prozac to get me over the hump of getting off the Paxil and finally I was free of it!

    Marion (Redwillow)